advertisement
Question
Posted by: Tinx | 2003/12/05

A link between hormones and my sudden bout of depression?

Dear Gynaedoc

I found myself on the cybershrink site just a few days ago sharing about my sudden outbursts, my bitchiness towards my very sweet boyfriend, my short tempered approach to EVERYTHING and of course my feelings of self loathing and constant frustration.

Then after reading over the comments and suggestions I went home with the realisation that yes I do have issues and maybe seeing someone about it would help. Well this morning I woke up and cried and cried and cried. I feel like I'm fatter than I think I am, cry cause I hate my life, cry cause I feel unworthy, cry cause I think I'm with the wrong guy (who is great and loves me like crazy) the clock fell off the side cupboard and I just had to stop myself from kicking everything I could see. Gynaedoc I'm not this person by nature and I would like to know the following: After changing from Triphasil (5 years on it) to Marvelon (about 2 months ago) could I be vulnerable to mood swings, short temper, self loathing (Im usually pretty confident) off sex, depression?? Could this change of hormones be a gateway to release all my pent up issues AS WELL AS letting me express these issues unconstructively?
Please help I felt like ending it all today, like I can't face another tomorrow, like if someone else asks me what's wrong instead of saying "I don't know myself" I'm going to shove a pencil up there nostrils and slam their heads against my desk..(see what I mean?)
Thank you !

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

If your mood changes coincide with your change to Marvelon, then they could be related. If they precede the change, the Pill is probably not related. It might be useful to chart daily what your mood and thoughts are to see if their is any cyclical pattern. The first step though would be to seek counselling.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Kate | 2003/12/05

Okay Tinx, firstly you need to realise that by acknowledging that you are having issues at the moment means that you are trying to fix your situation. So thoughts of 'ending it all today' are silly. You just need to take a few deep breaths and relax every time you think you are going to have an outburst.

There could very well be a hormonal imbalanced caused by the new pill, maybe there isn't enough progresterone or oestrogen etc. Could you have fallen pregnant when changing the pill? That could also have an affect on your hormones. Check with your doc.

Have you recently (in the past year) experienced some sort of trauma? Could be crime related, death of family or friend? Loss of employment, car accident etc. The reason I ask this is because often we experience trauma in our lives and we do not realise the effects it has on us. Can be months later.

I suffered from post traumatic stress, with similiar symptoms to you, a year after an armed robbery. It wasn't a bad robbery and I don't really think our lives were in danger, but a year afterwards I went through a very depressed state where I couldn't see the point of life, job and people irritated me and although I am usually positive and happy, I just couldn't get out of the depression.

Once I spoke to a counsellor and realised why I was feeling this way, the feelings started to go away.

Just hang in there, explain to your boyfriend how you are feeling. You don't want to lose him now. Chat to friends and family and phone lifeline. Tell them how you feel. If you phone the emergency number on your cellphone, they should be able to contect you to lifeline or at least give you their number.

Finding the core of the problem is what will help you overcome it.

Try to have a good weekend, don't sweat the small stuff and remember to breathe!

Reply to Kate

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement